I saw a dermatologist this week, hoping she would have answers for me. I wear an omnipod insulin pump, and the site change is every 3 days. The problem is, I have such HORRIBLY sensitive skin, that my skin doesn't react well to adhesive, especially when it comes time to take it off. My sites are swollen, red, and ITCHY. For DAYS. Until they eventually scab over, and then it's time to put the pod there again (I rotate sites). And I don't like the idea of putting a pod with super adhesive on skin that hasn't completely healed yet.
The derm recommended I use Vanicream or CeraVe cream to help heal those sites without irritation that can sometimes come with other lotions laden with either fragrance or are unscented but loaded with chemicals. So I went to Walgreens and bought one of each, to see which one I like better. So far, they are both awesome.
But anyway, back to the problem. I don't have any sites that AREN'T currently scabbed over, (which is why I haven't been wearing my CGM for a while), so I had to find a new spot. In comes the bum. The bum is one place I have never worn a pump.
And now I know why. When I first put it on, it was like, Wow, this is GREAT! I don't even FEEL it! But after one day, ouchie. My butt HURTS. I feel like I've been paddled. The burn/sting that won't go away. And a sort of pinch every time I bolus. Sitting down is fine, laying down is not fine. Doing side leg lifts on the floor- fine, doing crunches- not fine. Not sure I'm gonna put one on the other cheek tomorrow, when the site change is due. Sorry scabbed over arm/side/upper back/stomach, you're just going to have to deal with it.
I'll just keep using the creams and hope it helps heal the other sites up before it's their turn.
Anyone know how to heal up those areas more quickly???
P.S. I didn't enclose an image like I usually do for a post, because you can't imagine the images that came up when I googled "spanking" or "spank." #NotSoonForgotten.